I've taken Prozac on and off for the past 30 years with no side effects whatsoever, but excellent efficacy concerning alleviating depression
Last year, I began taking it again after realizing that symptoms of depression were beginning.
After about 4 weeks, I began to experience abdominal bloating and distention. This would begin as soon as I consumed anything in the morning (water, iced tea, coffee, toast - anything), and the severity would increase throughout the day.
After approximately 2-3 months the bloating and distention became so severe that by early evening, I began having trouble breathing, as my abdominal contents would begin pushing upward into diaphragm and thoracic cavity.
This breathing difficulty was so severe that I had to sit or lie down with my back arched as far as possible and my arms above my head, in an attempt to provide more room in my thoracic cavity for breathing.
The abdominal bloating and distention caused several other issues - like pain, discomfort, inability to wear any clothing item other than a large nightgown, etc.
After 7 months of this worsening symptom, I stopped taking the Prozac - the abdominal bloating and distention decreased by 75% the first day off the medication, and disappeared completely after 4-6 weeks.
After several months, my depression returned. My doctor prescribed Escitalopram (Lexapro/Cipralex). Within just a few weeks the abdominal bloating and distention returned, and I stopped taking the medication. The bloating and distention disappeared after 6-7 weeks.
My depression is profound, and I'm so very desperate to find something that is not an SSRI, that works
I'm currently taking Wellbutrin (2 weeks), but I'm worried that it will not be anywhere near as effective as the SSRI genre has been.
Has anyone taking SSRIs ever experienced this side effect????